[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.145.218.90. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1995

Rifabutin-Associated Uveitis During Prophylaxis for Mycobacterium avium Complex Infection

Author Affiliations

New Orleans, La

Arch Ophthalmol. 1995;113(6):707. doi:10.1001/archopht.1995.01100060031019
Abstract

We report a case of severe uveitis, mimicking endophthalmitis, in association with the use of rifabutin.

Report of a Case.  A 31-year-old white man with acquired immunodeficiency syndrome, a CD4 count of 0.003X109/L (3/μL), and a history of cytomegalovirus retinitis in the right eye for which he was receiving maintenance therapy, presented with a 2-day history of photophobia and eye pain bilaterally in May 1994. His visual acuity at that time was 20/160 OD and 20/100 OS. He had been receiving rifabutin, 300 mg every day, for several months. Results of the eye examination showed severe anterior and posterior segment inflammation mimicking endophthalmitis. The patient received intravitreal antibiotics and had a vitreous aspirate that showed no growth of organisms. His vision improved after several weeks. In late July 1994, he had another episode of posterior uveitis with counting fingers vision in the left eye. Because of recent reports of rifabutin-associated

First Page Preview View Large
First page PDF preview
First page PDF preview
×